MAUDE Adverse Event Report: ETHICON INC. DERMABOND PRINEO; SURGICAL SEALANT

ETHICON INC. DERMABOND PRINEO; SURGICAL SEALANT
Catalog Number CLR222US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Fluid Discharge (2686); Skin Inflammation/ Irritation (4545)
Date of Event 12/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a right robotically assisted total knee arthroplasty on (b)(6) 2025 and topical skin adhesive was used.Patient had an adverse reaction to adhesive.She was given a script for antihistamines and pain relief.She went home with mepitel and leukomed sorbact dressings as this is the usual treatment for reaction.She had ooze almost breaching through the dressing we changed her dressing to mepitel and sorbion sorbact.Patient was given prednisone at this point.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Additional information: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information provided: did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? yes, did the patient require revision surgery or hardware removal? unknown, patient status/ outcome / consequences.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Is the patient part of a clinical study? unknown, the patient had surgery at (b)(6) hospital on (b)(6) 2025 for a right robotically assisted total knee arthroplasty.The wound was closed with monocryl and glue under dr.(b)(6).Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.What does the reaction look like and how large of an area does the reaction cover? do you have any pictures of the reaction? yes.Was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription medication)? if so, please specify.Patient was given prednisone at this point.If medication was required, please clarify if it was prescription strength.Patient was given prednisone at this point.Can you identify the product code and lot number of the product that was used? what is the most current patient status? we saw her on (b)(6) with the start of her reaction.On (b)(6) 2026.At this appointment i removed the mesh but was only able to remove a small amount of the dermabond even with parafon.She also had a reaction to the tourniquet in theatre which developed redness only.She was given a script for antihistamines and pain relief she went home with mepitel and leukomed sorbact dressings as this is the usual treatment that we have for any dermabond type reaction.On (b)(6) 2026: the following day on (b)(6) 2026, she contacted and she had ooze almost breaching through the dressing.We changed her dressing to mepitel and sorbion sorbact.On (b)(6) 2026: this dressing lasted until on (b)(6) 2026 where the dressing was completely filled with ooze est 300ml.A new dressing was applied ¿ cutimed siltec b, which was reinforced with fixomull ¿ a small amount of dermabond was able to be removed again.On (b)(6) 2026: she presented again with a fully socked dressing and growing redness around wound edges.As it was the weekend, she was given combine dressings and crepe bandages to change dressing as needed.Patient was given prednisone at this point.On (b)(6) 2026: seen with significant improvement around wound edges, redness reducing and a reduction in ooze noted.Wound not redressed at this stage, patient given spare dressings to cover over night as needed but was requested to leave open as much as possible.At this point she did not require any further nursing intervention.She was followed by mr.(b)(6) on (b)(6) 2026 ¿ her wounds had healed well and skin was intact but slightly dry.Was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? she has a history of bilateral hip replacements under dr helen tobin ¿ right hip 2016 and left hip 2018 both surgeries she had closure with dermabond and no issues.Prior to this she had no allergies.Please perform and document the follow up attempt for product return.Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).No product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DERMABOND PRINEO
Common Device Name
SURGICAL SEALANT
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25374994
Report Number2210968-2026-06019
Device Sequence Number10556762
Product Code OMD
UDI-Device Identifier10705031230996
UDI-Public10705031230996
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K213512
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCLR222US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2026
Supplement Date Received by Manufacturer06/19/2026
Initial Report FDA Received Date06/03/2026
Supplement Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown